PHONE
+44-7482-878921

International Journal of Clinical & Medical Images

ISSN: 2376-0249

Clinical-Medical Image - International Journal of Clinical & Medical Images (2021) Volume 8, Issue 2

Unilateral Pulmonary Fibrosis due to Acute Amiodarone Toxicity

Unilateral Pulmonary Fibrosis due to Acute Amiodarone Toxicity

Author(s): John O'Donnell DO*, Jeanine Chiaffarano DO

Clinical Image

A 76-year-old Caucasian male presented to a community hospital with a 6-month complaint of dry cough, progressive dyspnea over the past 3 months with worsening over the last week, and new onset hypoxia. He was a former smoker with 35-pack-year history, who had quit smoking 30 years prior. His history also included heart failure and atrial fibrillation, for which he had been taking amiodarone for the past 18 months. He had a CT chest without contrast performed 4 months prior to presenting which was unremarkable. A bronchoscopy was performed with BAL which showed the presence of foamy macrophages. The patient was diagnosed with acute amiodarone pulmonary toxicity, his amiodarone was discontinued, corticosteroids were initiated and his symptoms and oxygen requirements improved and he was discharged home on oxygen. This case illustrates how acute amiodarone pulmonary toxicity can present with rapid onset, significant pulmonary fibrosis, and even diffuse solitary lung disease (Figure 1).

Keywords: Bronchoscopy; Pulmonary fibrosis 

flyer Image
Indexing and Archiving
A generic square placeholder image with rounded corners in a figure.
All published articles are assigned to Digital Object Identifier (DOI)- CrossRef.
A generic square placeholder image with rounded corners in a figure.
All published articles of this journal are included in the indexing and abstracting coverage of: